Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 52, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 12, 2003, 8:15 AM CDT for Avoyelles Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2003, 8:15 AM CDT (13:15 UTC)
- Expired
- Jun 12, 2003, 9:15 AM CDT
- In force
- 60 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Avoyelles Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3708 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 14.4
The text
As transmitted, in the capitals the NWS used until 2016.
227 WUUS54 KLCH 121315 SVRLCH LAC009-121415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 815 AM CDT THU JUN 12 2003 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... AVOYELLES PARISH IN CENTRAL LOUISIANA * UNTIL 915 AM CDT * AT 809 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF BUNKIE...MOVING EAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE BORDELONVILLE...BUNKIE... COTTONPORT...EVERGREEN...HAMBURG...HESSMER...MANSURA... MARKSVILLE...MOREAUVILLE...PLAUCHEVILLE AND SIMMESPORT DESTRUCTIVE WINDS CAN BE EXPECTED - TAKE COVER NOW VEHICLES AND MOBILE HOMES ARE NOT SAFE. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3114 9222 3095 9222 3093 9181 3127 9184 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 7:17 AM CDT, 58 minutes earlier.
Area forecast discussion, Jun 12, 7:17 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 717 AM CDT THU JUN 12 2003 LINE HAS HELD TOGETHER WELL AS IT MAKES IT INTO OUR AREA. HAVE ALREADY UPDATED ZONES TO DECREASE POPS IN THE LAKES AREA AS LINE HAS PASSED ALREADY AND INCREASE POPS ELSEWHERE. ..........PREVIOUS DISCUSSION............ CURRENTLY...AN UPR LVL S/W IS MOVING THROUGH EAST-CENTRAL TEXAS PRODUCING A LINE OF TSTMS THAT IS RAPIDLY MOVING EAST. THE LINE AS OF LATE APPEARS TO BE SPLITTING INTO TWO DIFFERENT AREAS...ONE THAT EXTENDS FROM WESTERN ARKANSAS TO AROUND TYLER, TX (THIS LINE IS MOVING EAST) AND ANOTHER AREA AROUND COLLEGE STATION (THIS LINE APPEARS TO BE MOVING MORE SOUTHEASTERLY). SEVERE TSTM WARNING #525 COVERS BOTH OF THESE AREAS AND RUNS JUST WEST OF OUR CWA. THE CLOUD COVER FROM THIS AREA OF TSTMS EXTENDS EASTWARD THROUGHOUT OUR CWA WITH MVFR CIGS BEING REPORTED IN THE AEX AREA. SHORT TERM...THIS LINE HAS BEEN DISSIPATING SOMEWHAT IN THE PAST 30 MINUTES TO HOUR. IT HAS LOST THE DAYTIME HEATING ENERGY SOURCE...BUT IT IS ENTERING AN AREA (LOUISIANA) OF DIVERGENT FLOW ALOFT. ALSO... THE 00Z LCH SOUNDING SHOWED CAPES AROUND 5K...ALTHOUGH OTHER LOCAL SOUNDINGS WERE SOMEWHAT LESS (SHV HAD ABOUT 3500 AND LIX WAS ABOUT 1400). MOST LIKELY...OUR SOUTHWESTERN ZONES WILL BE AFFECTED BY THE AREA THAT IS MOVING TO THE SOUTHEAST AND THE NORTHERN ZONES MAY SEE SOME ISOLD-SCT ACTIVITY FROM THE SOUTHERN END OF THE LINE. WILL THEREFORE INCLUDE 50-60% POPS FOR ALL ZONES EXCEPT FOR LFT WHICH MAY BE SPARED FROM THIS INITIAL ACTIVITY...BUT MAY SEE SOME ACTION LATER. MESO-ETA INITIALIZED FAIRLY WELL WITH THIS LINE OF STORMS (AND ITS CONSEQUENT SPLITTING). THE GFS MISSED THIS ACTIVITY COMPLETELY AND THEREFORE AM DISCOUNTING IT FOR AT LEAST THE SHORT TERM. ANOTHER S/W IS DEPICTED TO MOVE THROUGH TONIGHT AND TOMORROW MORNING...BUT MOST OF THE ENERGY REMAINS UP TO THE NORTH IN ARKANSAS. WE COULD SEE SOME ISOLD ACTIVITY AT BEST DOWN HERE OVERNIGHT. FRIDAY SHOULD BE A RELATIVELY QUIET DAY WITH SLIGHT RIDGING ALOFT...BUT WILL LEAVE SLIGHT CHANCE POPS IN DUE TO HIGH PW VALUES AND NOT A VERY SIGNIFICANT CAP BEING FORECAST. SATURDAY MORNING THINGS GET INTERESTING AGAIN AS A LOW MOVES THROUGH NORTH TEXAS. THE GFS KEEPS IT SLIGHTLY FURTHER TO THE NORTH THAN THE MESO-ETA WHICH BRINGS THE ENERGY FURTHER SOUTH INTO OUR AREA. WILL KEEP GOOD POPS IN THE FCST FOR SATURDAY NONETHELESS. WILL NOT CHANGE ANYTHING FOR THE EXTENDED...POPS IN THE FCST OUT THROUGH MID-WEEK AT LEAST. .PRELIMINARY POINT TEMPS/POPS... KBPT 92 78 90 76 / 60 20 20 20 KLCH 89 77 89 76 / 60 30 30 20 KLFT 88 76 89 76 / 40 30 30 20 KAEX 89 75 90 75 / 50 20 30 20 .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. MCNATT
Hazardous weather outlook, Jun 12, 4:21 AM CDT, 3 hours 54 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-131030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 421 AM CDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA WILL PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS THIS MORNING AND ISOLATED SHOWERS AND THUNDERSTORMS THROUGHOUT THE REST OF THE DAY. THERE IS A SLIGHT CHANCE THAT THESE STORMS MAY BECOME SEVERE. HEAVY RAIN...HAIL...AND GUSTY WINDS ARE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THE MIDDLE OF NEXT WEEK. THERE IS A SLIGHT CHANCE THAT SOME THUNDERSTORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... THE ASSISTANCE OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY OR TONIGHT. MCNATT
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:46 AM CDT | Severe Thunderstorm Warning | LCH | Lafayette, Saint Landry, Saint Martin | 59 min |
| Jun 12, 1:21 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 54 min |
| Jun 12, 2:11 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 64 min |
| Jun 12, 2:20 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 25 min |
| Jun 12, 3:08 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline | 67 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.